MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403920
Medical Device Problem Codes Degraded (1153); Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device has been disposed and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a flexiva id 365 laser fiber was used in a ureteroscopy with laser lithotripsy procedure in the ureter performed on (b)(6) 2018.Reportedly the laser unit used was a moses p120 watt console.According to the complainant, during the procedure, it was noted that the laser fiber was not emitting enough laser energy to break the calculi.The staff checked the fiber and found that the fiber connector was hot to touch.Reportedly, the staff was not burned.The procedure was completed with another flexiva id 365 laser fiber.There were no serious injury nor adverse patient effects reported as a result of this event.
 
Additional Manufacturer Narrative
H6: problem code 1437 captures the reportable event of fiber connector overheats.H10: investigation results: a flexiva id 365 laser fiber was returned in one piece.The fiber measured approximately 278.3 cm from the top of the connector to the tip.Visual examination revealed that the exposed glass fiber tip measured approximately 3.5 mm and appeared unused.Additional examination under magnification confirmed that the tip was unused.Visual examination revealed that light cannot travel to the fiber face within the sub miniature-a (sma) connector to illuminate it indicating that the fiber is broken within the connector, likely as a result of handling during setup of the procedure, resulting in the connector overheating and confirming the complaint.Review and analysis of all available information indicated that the root cause is adverse event related to procedure, which indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed; no anomalies were noted.
 
Event or Problem Description

Brand Name
FLEXIVA ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8246900
Report Number3005099803-2019-00066
Device Sequence Number11161290
Product Code GEX
UDI-Device Identifier08714729963776
UDI-Public08714729963776
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberM006R8403920
Device Catalogue Number69269
Device Lot Number0000006401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1